Top
20
Doctor insights on: Does Antibiotic Allergies Cause Food Allergies

Share
1

1
How long would it take for a ciproflaxin (antibiotic) allergy to take place if you had one?

How long would it take for a ciproflaxin (antibiotic) allergy to take place if you had one?

Immediately !: An allergy and a side effect are not the same. It may take several doses to cause nausea and vomiting . An allergic reaction such as face swelling and shortness of breath takes only one pill to cause your already primed immune system react violently. ...Read more

Dr. John Chiu
2,586 doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
Never had antibiotics/allergies.9th day on antibiotics, reaction to food i ate.Still having food allergies month later. Had foods before. What is it?

Never had antibiotics/allergies.9th day on antibiotics, reaction to food i ate.Still having food allergies month later. Had foods before. What is it?

Reaction to food: You need to define your symptoms, a food reaction cannot last for a month. Please details your symptoms so we can provide adequate advice. ...Read more

3

3
I developed food allergy for first time after taking antibiotics for 4 months. Do i consult a doctor or this will just go away? Do i need probiotics?

I developed food allergy for first time after taking antibiotics for 4 months. Do i consult a doctor or this will just go away? Do i need probiotics?

4 months?: I am wondering why you took antibiotics for such a pronged period. And this may well have changed your GI flora. But to develop "allergies" seems unrelated to the antibiotics as such.By all means take "probiotics" or pick up food with probiotics within: fresh natural organic yogurt, kefir drinks, goodbellly drinks etc... ...Read more

See 1 more doctor answer
4

4
What causes an antibiotic allergy?

What causes an antibiotic allergy?

Immune activation: The body recognizes foreign substances as invaders at time and will immunologically react against them. Antibiotics, especially in certain categories, will unite with bodily chemicals and become more likely to generate an immune response. When this happens, an allergy sets up. This would only be annoying except the reaction can be extreme and even shut down the lungs. ...Read more

5

5
Does having an antibiotic drip while in labor cause antibiotic allergies in the baby being born?

Does having an antibiotic drip while in labor cause antibiotic allergies in the baby being born?

Antibiotics prevent: Antibiotics are given to help prevent transmitting a possible infection to the baby. The risks and benefits of all drugs given to a women who is pregnant need to be determined and discussed with her. ...Read more

See 5 more doctor answers
6

6
What increases my risk of getting an antibiotic allergy?

What increases my risk of getting an antibiotic allergy?

Exposure = Risk: Inappropriate/excessive use of antibiotics has multiple potentially negative effects one of which is the increased risk of sensitization, allergy to the medication. ...Read more

7

7
How do I know if I should be concerned about a possible antibiotic allergy?

How do I know if I should be concerned about a possible antibiotic allergy?

Antbiotic allergy: After cessation of the antibiotic the reaction usually subsides. Occasionally medication is required for a severe reaction. You may require a different antibiotic to treat the infection. ...Read more

8

8
I was diagnosed with an antibiotic allergies at a young age. Recent testing failed to prove if I'm really allergic. Can an oral challenge test help?

I was diagnosed with an antibiotic allergies at a young age. Recent testing failed to prove if I'm really allergic. Can an oral challenge test help?

Drug allergy: Most of the time there is no true allergy to a certain drug, rather and adverse drug reaction interpreted as an allergy, yet we cannot speculate. I'm not sure what kind of allergy testing you had that failed, and why do you want to go for an oral challenge if there is a safer antibiotic alternative that you aren't allergic to. If necessary, consult an allergist,check aaaai.org for one in your area ...Read more

9

9
How long would it take for ciproflaxin antibiotic allergy to take place?

How long would it take for ciproflaxin antibiotic allergy to take place?

It varies.: It can occur within seconds of swallowing the first dose, to hours after the 'umpteenth' time someone takes it. ...Read more

10

10
How long would it take for a ciproflaxin (antibiotic) allergy to take place if you had one?

Immediately !: An allergy and a side effect are not the same. It may take several doses to cause nausea and vomiting . An allergic reaction such as face swelling and shortness of breath takes only one pill to cause your already primed immune system react violently. ...Read more

11

11
Can you test for antibiotic allergies?

Yes.: Yes, however it is somewhat limited. The only fda approved antibiotic that we can skin test for is penicillin. It is tested in small amounts by scratch testing and then small amounts are injected, in increasing doses. Finally if these are negative a small oral dose is given. It is important to test for possible pencillin allergy as this is still an effective, inexpensive antibiotic. ...Read more

See 1 more doctor answer
12

12
Is there some sort of cure or treatment for antibiotic allergies?

Is there some sort of cure or treatment for antibiotic allergies?

Short term only: Short term desensitization to antibiotics is a common procedure, but the tolerance is short-lived. ...Read more

13

13
Antibiotic allergy or something else, if your rash comes 2 days after your last dose?

Antibiotic allergy or something else, if your rash comes 2 days after your last dose?

Delayed reaction: Some allergies may be of delayed onset. Also it's possible that another medication has combined with the first own to cause the symptoms. Last, sun exposure may cause skin changes while taking certain medications (photophobia). ...Read more

15

15
Treating a UTI but I have an antibiotic allergy to sulfa? What's another good antibiotic?

Treating a UTI but I have an antibiotic allergy to sulfa?  What's another good antibiotic?

Ciprofloxacin: Ciprofloxacin and Macrobid are other good choices. It is best to have your physician decide since he knows your full history. ...Read more

16

16
I have antibiotic allergies, but need one for abscessed tooth? Should I go ahead and take it?

Tough situation: You did not say what antibiotics you are allergic to. However, I have not seen anyone that could not receive a substitute antibiotic that you are not allergic to. Check with your md about options and inform your dentist. ...Read more

See 3 more doctor answers
19

19
Will an antibiotic allergy go away on its own? I got hives from Hydrochlorothiazide on my face & chest. I've been using Benadryl (diphenhydramine) & water gels for pain

Will an antibiotic allergy go away on its own? I got hives from Hydrochlorothiazide on my face & chest. I've been using Benadryl (diphenhydramine) & water gels for pain

Yes: But the time it takes for remission to occur (if it goes away at all) depends on the medication. People with sulfa allergy almost never loses the allergy but those with penicillin allergy tend to lose it in 5-6 years. Do note that hydrochlorothiazide is not a common allergen and you should consider seeing an allergist to document this allergy . Benadryl (diphenhydramine) gel for pain?Does it work? ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Michael Zacharisen
586 doctors shared insights

Food Allergy (Definition)

Results in a response like diarrhea, vomiting, hives, or anaphylaxis when certain food is eaten. Can also be more subtle and lead to chronic congestion, headaches, ...Read more